Hail, Belmont
- When
- August 10, 2:40 PM EST
- Where
- Belmont County, St Clairsville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -80.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 10, 12:43 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
143 PM EDT TUE AUG 10 2004
.AVIATION...
FRONTAL BOUNDARY MOVING TOWARD CWA. THUNDERSTORMS ARE STARTING TO
POP UP AHEAD OF THE FRONT. SPC HAS PUT THE NORTHEASTERN HALF OF THE
CWA IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM . ADDED TEMPO GROUPS
FOR THUNDER UNTIL THEN WITH GUSTY WINDS TO 40KT.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
COLD FRONT IN CENTRAL OHIO IS SLOWLY MOVING EAST AND WELL SEE A
FROPA THIS EVENING. BEST INSTABILITY THIS AFTN AND EVENING PREFRONT.
ATTM SPC HAS OUR ENTIRE CWA IN SLIGHT RISK DAY ONE. H8 WINDS RUNNING
25 KTS AND H7 40KTS. UNIDIRECTIONAL WIND SO IT APPEARS MAIN THREAT
IS DAMAGING WINDS AND HAIL. SECONDARY FRONT COMES THRU ON WEDNESDAY
AS UPPER LOW REMAINS OVER THE CENTRAL GREAT LAKES.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
UPPER TROUGH AXIS REMAINS TO THE WEST OF CWA INTO FRIDAY. SO CHC
POPS CONTINUE. TROUGH FINALLY BEGINS TO LIFT OUT FRIDAY NIGHT AND ON
INTO SATURDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH FOR ZONE OHZ041 UNTIL 8 PM EDT.
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ007>009-013>016-
020-022-023-029-030 UNTIL 8 PM EDT.
WV...SEVERE THUNDERSTORM WATCH FOR ZONES WVZ001>003 UNTIL 8 PM EDT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 AM EDT TUE AUG 10 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110915- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1122 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 10 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-041- 102200- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GARRETT MD-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARION WV- MARSHALL WV-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV- PRESTON WV-TUCKER WV-TUSCARAWAS OH-WETZEL WV- 1118 AM EDT TUE AUG 10 2004 ...SEVERE THUNDERSTORMS POSSIBLE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. THERE IS ALSO A CHANCE OF HAIL. PAZ007>009-013>016-020>023-029>032-102200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE PA- FOREST PA-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA- VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 1118 AM EDT TUE AUG 10 2004 ...SEVERE THUNDERSTORMS POSSIBLE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN PENNSYLVANIA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. THERE IS ALSO A CHANCE OF HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 113 PM EDT TUE AUG 10 2004 OHZ041-PAZ007>009-013>016-020>023-029-030-WVZ001>003-110000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-CLARION PA- COLUMBIANA OH-FOREST PA-HANCOCK WV-INDIANA PA-JEFFERSON PA- LAWRENCE PA-MERCER PA-OHIO WV-VENANGO PA-WASHINGTON PA- WESTMORELAND PA- 113 PM EDT TUE AUG 10 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK OHIO IN OHIO... COLUMBIANA <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT TUE AUG 10 2004 OHZ039>041-048>050-057>059-068-069-101926- BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH- HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH- TUSCARAWAS OH- 234 PM EDT TUE AUG 10 2004 ...THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF EAST-CENTRAL OHIO... THUNDERSTORMS HAD POPPED UP ACROSS PARTS OF EAST-CENTRAL OHIO. THE MOST ACTIVE STORMS WERE OVER MUSKINGUM COUNTY NORTH OF COAL HILL AND IN GUERNSEY COUNTY NEAR CAMBRIDGE. THESE STORMS HAVE ALREADY PRODUCED ONE HALF INCH HAIL. THE STORMS COULD INTENSIFY AS THEY MOVE EAST ABOUT 25 MPH. BE ON THE ALERT FOR FREQUENT LIGHTNING...HAIL...VERY HEAVY RAIN AND STRONG GUSTY WINDS. WARNINGS MAY BE ISSUED IF THE STORMS CONTINUE TO INTENSIFY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT TUE AUG 10 2004 PAZ014-021-029-102037- ALLEGHENY PA-BUTLER PA-WASHINGTON PA- 340 PM EDT TUE AUG 10 2004 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE AREA... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH PORTIONS OF BUTLER...ALLEGHENY AND WASHINGTON COUNTY. THESE STORMS ARE MOVING TO THE EAST NORTHEAST AT 30 MPH. THESE STORMS WILL PROVIDE WIND GUSTS TO 50 MPH...HAIL AND VERY HEAVY DOWNPOURS. FREQUENT AND DANGEROUS LIGHTNING WILL OCCUR AS WELL. LOCATIONS ACROSS THE AREA IN THE PATH OF THESE STORMS INCLUDE... BAKERSTOWN...GIBSONIA... SAXONBURG...SARVER...MCDONALD AND CANONSBURG.
The Pittsburgh radar (KPBZ), 76 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418147.